Alert archive / Illinois / Wind Advisories in 2010
Wind Advisory 2, NWS Lincoln, IL
NWS Lincoln, IL issued this wind advisory at Apr 24, 2010, 3:54 PM CDT for 25 counties in Illinois. It took effect at Apr 24, 2010, 7:00 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2010, 3:54 PM CDT (20:54 UTC)
- In effect from
- Apr 24, 2010, 7:00 PM CDT
- Expired
- Apr 24, 2010, 10:05 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
All 25 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL
The radar
The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS73 KILX 242054 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 354 PM CDT SAT APR 24 2010 ...STRONG WINDS EXPECTED TONIGHT OVER PARTS OF CENTRAL...EAST CENTRAL AND SOUTHEAST ILLINOIS... .LOW PRESSURE ACROSS CENTRAL MISSOURI THIS AFTERNOON IS EXPECTED TO DEEPEN AS IT HEADS INTO WEST CENTRAL ILLINOIS THIS EVENING. WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHEAST AND SOUTH LATE THIS AFTERNOON AND EVENING AND GUST UP TO 45 MPH AT TIMES TONIGHT. ILZ042>057-061>063-066>068-071>073-250500- /O.NEW.KILX.WI.Y.0002.100425T0000Z-100425T1200Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 354 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY. * TIMING...STRONGEST WINDS ARE EXPECTED AFTER 700 PM THIS EVENING UNTIL JUST BEFORE DAWN ON SUNDAY. * WINDS...SOUTH WINDS OF 25 TO 35 MPH...WITH OCCASIONAL GUSTS TO 45 MPH CAN BE EXPECTED THIS EVENING AND OVERNIGHT. * IMPACTS...THE STRONG WINDS OUT OF THE SOUTH AND EVENTUALLY SOUTHWEST LATER TONIGHT WILL CAUSE PROBLEMS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SMITH
1 follow-up statement
570 WWUS73 KILX 250305 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1005 PM CDT SAT APR 24 2010 ILZ042>057-061>063-066>068-071>073-250415- /O.CAN.KILX.WI.Y.0002.000000T0000Z-100425T1200Z/ LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA... DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR... CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA... LAWRENCEVILLE 1005 PM CDT SAT APR 24 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SINCE SUNSET THIS EVENING. ALTHOUGH OCCASIONAL WIND GUSTS BETWEEN 25 AND 35 MPH WILL STILL BE POSSIBLE OVERNIGHT...THESE WINDS WILL BE BELOW ADVISORY CRITERIA. $$ CHURCHILL
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 24, 2:47 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Apr 24, 2:47 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 247 PM CDT SAT APR 24 2010 .DISCUSSION... ISSUED 230 PM CDT SAT APR 24 2010 ...SEVERE STORM THREAT EARLY THIS EVENING...AND THEN STRONG GRADIENT WINDS POSSIBLE TONIGHT OVER THE SOUTHERN HALF OF THE FORECAST AREA IN THE WAKE OF THE STRONG SURFACE LOW... SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT SURFACE LOW HAS REFORMED OVER SOUTH CENTRAL MO EARLY THIS AFTERNOON WITH 3 HOURLY PRESSURE FALLS OF 6-7 MB NOW PUSHING INTO SOUTH CENTRAL ILLINOIS. RAPID DEEPENING IS EXPECTED WITH THIS SYSTEM THIS AFTERNOON AS IT TRACKS INTO WEST CENTRAL IL BY THIS EVENING. DESPITE THE LOW CLOUD COVER AND LACK OF STRONG INSTABILITY...THE SHEAR VALUES DEPICTED ON ALL MODELS WILL HAVE NO PROBLEM OVERCOMING THE WEAK INSTABILITY. THE LATEST HI RES WRF MODEL SUGGESTS A QUICK MOVING QUASI-LINEAR CONVECTIVE SYSTEM WITH DAMAGING STRAIGHT LINE WINDS THE PRIMARY MODE...BUT SMALL SCALE MESOVORTICIES ALONG THE LINE MAY PRODUCE SOME BRIEF TORNADOES AS WELL. THE HIGHER TORNADO THREAT APPEARS TO BE ACRS THE SE WHERE LOW LEVEL WIND FIELDS/LOW LEVEL STORM RELATIVE HELICITY VALUES WILL BE MORE FAVORABLE...ESP ALONG THE DEVELOPING WARM FRONT TO THE EAST OF THE DEEPENING SFC WAVE. WHATEVER MODE THE CONVECTION TAKES ON IN THE NEXT FEW HOURS...IT WILL BE A QUICK MOVER AS MODELS SUGGEST THE CONVECTION WILL SHIFT OFF TO OUR NORTH LATER THIS EVENING. STRONG GRADIENT WINDS WILL FOLLOW TO THE SE OF THE SFC LOW TRACK SUGGESTING OUR CENTRAL AND SOUTHEAST COUNTIES MAY SEE WIND ADVSY CRITERIA DURING THE EVENING AND OVERNIGHT HOURS. MAY DECIDE TO WAIT UNTIL AFTER ANY CONVECTIVE WATCH IS ISSUED BY SPC THIS AFTN. DEEP CYCLONIC FLOW TO PREVAIL ACRS THE REGION SUNDAY AND MONDAY AS THE LOW DEPARTS WITH RAIN CHANCES HOLDING INTO TUESDAY AS MODELS CONTINUE TO INDICATE SHORTWAVE ENERGY TO DROP SOUTHEAST INTO OUR AREA. HOWEVER...MOISTURE WL NOT BE PLENTIFUL AHEAD OF THE EARLY WEEK SYSTEM...SO WL CONTINUE WITH LOW CHANCE POPS INTO TUESDAY. HIGH PRESSURE AT THE SFC AND ALOFT WL SETTLE INTO THE MIDWEST TUESDAY NIGHT. SMITH && .AVIATION... ISSUED 1223 PM CDT SAT APR 24 2010 LOTS OF ITEMS FOR CONCERN IN THE 18Z TAF SET. 1 -- TSRA ACTIVITY LIFTING NORTHEAST OUT OF MISSOURI. EXPECTING THE MAIN TIME FRAME OF CONCERN TO BE FROM 23Z-03Z...WHERE SOME OF THE STORMS MAY PRODUCE WINDS OF 45-55 KTS OR HIGHER. AFTER THESE MOVE THROUGH...AM EXPECTING SHOWERS TO CONTINUE THE REMAINDER OF THE FORECAST PERIOD. 2 -- RAPIDLY INTENSIFYING LOW OVER ARKANSAS TO LIFT NORTHEAST TO NEAR KSTL BY 00Z...THEN PASSING BETWEEN KPIA AND KSPI AFTER 06Z. SOUTHERLY WINDS TO BEGIN TRENDING MORE EASTERLY THIS AFTERNOON AND INCREASE AS THE LOW APPROACHES...THEN WILL START TURNING SOUTHWARD AGAIN THIS EVENING. AM EXPECTING WINDS TO THE SOUTHEAST OF THE LOW TRACK TO GUST TO NEAR 30 KTS OVERNIGHT...AND WILL STILL BE RATHER GUSTY ON SUNDAY MORNING...ALBEIT DIMINISHING...AS WINDS TURN MORE TO THE WEST OR NORTHWEST. 3 -- MVFR CEILINGS TO LARGELY PREVAIL THROUGH THE PERIOD. MAY SEE IFR CEILINGS DEVELOP AFTER 09Z. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY FOR ILZ042>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Apr 24, 3:09 PM CDT, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 309 PM CDT SAT APR 24 2010 ILZ027>031-036>038-040-041-251100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 309 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER EARLY THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE RAPIDLY ACROSS THE AREA FROM THE SOUTH THIS EVENING. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. OUTSIDE OF THE STORMS...WINDS WILL GUST TO OVER 30 MPH AT TIMES THIS EVENING...AS THE LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 4 PM AND 9 PM. ILZ042>057-061-251100- CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-LOGAN-MACON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION- 309 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO MOVE QUICKLY ACROSS THE AREA THIS EVENING FROM THE SOUTH. LARGE HAIL AND DAMAGING WINDS AGAIN APPEAR TO BE THE MAIN THREATS...ALTHOUGH AN ISOLATED TORNADO IS POSSIBLE. OUTSIDE OF THE STORMS...SOUTH WINDS WILL GUST TO 45 MPH AT TIMES THIS EVENING...AS THE DEEPENING LOW BEGINS TO MOVE ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY...WINDS ON SUNDAY WILL AGAIN GUST TO OVER 30 MPH AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING... ESPECIALLY BETWEEN 4 PM AND 9 PM. ILZ062-063-066>068-071>073-251100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 309 PM CDT SAT APR 24 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH EARLY THIS EVENING. AN UPPER LEVEL STORM WILL SLOWLY PUSH EAST...AS A SURFACE LOW RAPIDLY INTENSIFIES AND MOVES NORTHEAST INTO MISSOURI. THUNDERSTORMS ARE EXPECTED TO PUSH RAPIDLY NORTH ACROSS THE AREA THROUGH EARLY THIS EVENING. A SIGNIFICANT RISK OF LARGE HAIL AND A FEW TORNADOES EXISTS WITH THESE STORMS. OUTSIDE OF THE STORMS...SOUTH WINDS MAY GUST UP TO 45 MPH TONIGHT...AS THE DEEPENING LOW MOVES ACROSS CENTRAL ILLINOIS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS THE LOW PULLS AWAY FROM THE AREA...WINDS ARE AGAIN EXPECTED TO GUST TO OVER 30 MPH AT TIMES ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. THE MOST LIKELY TIME FRAME IS FROM 4 PM TO 9 PM. SMITH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 5:54 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Apr 24, 5:56 PM CDT | Areal Flood Advisory | ILX | Cass, Fulton, Knox, Mason, Schuyler, Stark | 6 hr |
| Apr 24, 6:46 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 34 min |
Nearby
Wind Advisories in Illinois, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.